Anonymity in Large Societies
In a social choice model with an infinite number of agents, there may occur "equal size" coalitions that a preference aggregation rule should treat in the same manner. We introduce an axiom of equal treatment with respect to a measure of coalition size and explore its interaction with common axioms of social choice. We show that, provided the measure space is sufficiently rich in coalitions of the same measure, the new axiom is the natural extension of the concept of anonymity, and in particular plays a similar role in the characterization of preference aggregation rules.
|Date of creation:||Nov 2002|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +525 628 4197
Fax: +525 628 4058
Web page: http://cie.itam.mx/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jeffrey Banks & John Duggan & Michel Le Breton, . "Social Choice in the General Spatial Model of Politics," Wallis Working Papers WP26, University of Rochester - Wallis Institute of Political Economy.
- Luc Lauwers, 1997. "Topological aggregation, the case of an infinite population," Social Choice and Welfare, Springer, vol. 14(2), pages 319-332.
- Armstrong, Thomas E., 1980. "Arrow's theorem with restricted coalition algebras," Journal of Mathematical Economics, Elsevier, vol. 7(1), pages 55-75, March.
- H. Reiju Mihara, 1997.
"Arrow's Theorem and Turing computability,"
Springer, vol. 10(2), pages 257-276.
- H. Reiju Mihara, 1997.
"Anonymity and neutrality in Arrow's Theorem with restricted coalition algebras,"
Social Choice and Welfare,
Springer, vol. 14(4), pages 503-512.
- H. Reiju Mihara, 1994. "Anonymity and Neutrality in Arrow's Theorem with Restricted Coalition Algebras," Public Economics 9411001, EconWPA, revised 22 Nov 1994.
- Armstrong, Thomas E., 1985. "Precisely dictatorial social welfare functions : Erratum and Addendum to `arrows theorem with restricted coalition algebras'," Journal of Mathematical Economics, Elsevier, vol. 14(1), pages 57-59, February.
- Schmitz, Norbert, 1977. "A further note on arrow's impossibility theorem," Journal of Mathematical Economics, Elsevier, vol. 4(2), pages 189-196, August.
- Fishburn, Peter C., 1970. "Arrow's impossibility theorem: Concise proof and infinite voters," Journal of Economic Theory, Elsevier, vol. 2(1), pages 103-106, March.
- Kirman, Alan P. & Sondermann, Dieter, 1972. "Arrow's theorem, many agents, and invisible dictators," Journal of Economic Theory, Elsevier, vol. 5(2), pages 267-277, October.
When requesting a correction, please mention this item's handle: RePEc:cie:wpaper:0211. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Diego Dominguez)
If references are entirely missing, you can add them using this form.